Doctor insights on:
Can Tardive Dyskinesia Be Reversed
Tardive dyskinesia: TD is an abnormal involuntary movement disorder. These movements vary in severity ranging from extremely mild -- where symptoms are hardly noticeable -- to more severe cases involving difficulty in swallowing (dysphagia). Some cases can be cosmetically disfiguring. ...Read more
Dyskinesia refers to a group of involuntary movements which are usually uncoordinated and often spasmodic. These are neurological problems. Examples are tardive dyskinesia and Huntington's Chorea. There are many causes including side effects of some drugs, genetic, or the sequelae of infection or ...Read more
Yes, EFT may help: Patients with psychogenic TD, movement disorders, somatoform disorder, somatization disorder can benefit from the emotional freedom technique. Ask your neurologist or psychiatrist for more information. ...Read more
Tardive dyskinesia: Tardive dyskinesia is most often a side effect of the use of antipsychotic medications when weaned, but can occur during treatment. If recognized early it may be temporary if the medication is discontinued. The symptoms can result from an excessive amount of the brain chemical Dopamine or excessively sensitive receptors for Dopamine present on certain brain cells involved in movement. ...Read more
Sometimes.: It is caused by the continued use of certain medications. The longer you take them the higher the chance of it being irreversible. Some people improve with certain medical treatments. Be sure to see your doctor about possible treatments. ...Read more
TD: Repetitive involuntary purposeless movements such as grimacing, lip smacking, tongue protrusion. Is result of long-term use of antipsychotic drugs, & some drugs for vomiting such as promethazine. Cause is unknown but thought to be due to Dopamine super sensitivity caused by these drugs. Refer to my answer on TD treatments. ...Read more
The name tardive dyskinesia (TD) is used to describe the involuntary sudden jerky or slow twisting movements of the face and/or body caused mainly by antipsychotic drugs. It may also be a side effect of drugs used to treat illnesses of the nervous system or stomach & gut disorders.
Tardive dyskinesia (TD) used to be mainly associated with the older antipsychotic drugs such as chlorpromazine (Larga ...Read more
TD: Tardive dyskinesia (td) refers to nvoluntary movements of the tongue, lips, and facial muscles. In more severe cases, it may also include the arms, legs, and the rest of the body. Td can occur with any of the antipsychotic medications, but was much more common with the older medications. It may also be dose related and usually takes many years to develop ...Read more
Our expert Neurology: Panel will be helping answer your question soon! Good luck! ...Read more
Whether it goes away: Tardive just means that the dyskinesia continues and does not go away. Certain drugs can cause excessive facial and body movements that are called dyskinesia. If used too long these movements remain even if the drugs are stopped. This is then called tardive dyskinesia. This may be a permanent movement disorder that is very difficult to treat. ...Read more
Dyskinesia is dimin-:
Ished control of voluntary movements with involuntary spasmodic movements; e.g., hand tremors, uncontrollable movement of upper body or lower extremities from neurological disorders. Tardive Dyskinesia is involuntary movements; e.g., facial grimacing, jaw swinging, repetitive chewing, tongue thrusting &/or finger movements from long-term use of antipsychotic medications in 10-20% of patients.
Are there any signs that tells me that my tardive dyskinesia will be permanent or it will subside by time?
Of course: TD is an abnormal involuntary movement disorder. Patients are more likely to develop tardive dyskinesia when using psychotropic medications. SSRIs (Fluoxetine), stimulant medications and illegal drugs. Discontinuance of the offending agent is the most important treatment of TD. ...Read more
Both involuntary: Tardive dyskinesias are slow, repetitive, involuntary movements, most commonly occurring after use of neuroleptic (anti-psychotic) drugs. Dystonias are a kind of abnormal, involuntary movement, which occur when opposing muscle groups contract simultaneously. ...Read more
Tough question.: TD is a complex syndrome of abnormal involuntary movements. The exact mechanism of action of Ingressa is unknown. How it will work with you and how long it may take to be effective is hard to predict. Talk things over with your physician who I am sure will monitor you closely ...Read more
I researched the chances of develop. Tardive Dyskinesia on S.G. Antipsychotics, but every source claims drastically different numbers. Who to believe?
Just monitor: ;yourself carefully when taking the medicine and you won't have a problem. If you notice symptoms call your doctor and ask to stop the medicine and how to do it safely over the phone. Good luck people worry about side effects way too much at times. ...Read more
Tardive dyskinesia: Is treated with either Benadryl (diphenhydramine) or Cogentin by the physician who prescribed the neuroleptic medication. The physician will certainly want to know about this side effect to be able to monitor response to medication & make decisions about changing the neuroleptic depending on the response. ...Read more
- Talk to a doctor online
- Can tardive dyskinesia go away?
- Trazodone tardive dyskinesia
- Lamictal tardive dyskinesia
- Cymbalta tardive dyskinesia
- Tardive dyskinesia vs parkinsons
- What is the difference between an acute dystonia and tardive dyskinesia?
- Tardive dyskinesia